Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 30, 2015, 6:46 PM MDT for Logan County, Colorado. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2015, 6:46 PM MDT (00:46 UTC)
- Expired
- Apr 30, 2015, 7:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Denver radar (KFTG), 147 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:46 PM MDT | HAIL 1 | 3 E Sterling, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3263 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS55 KBOU 010046
SVRBOU
COC075-010115-
/O.NEW.KBOU.SV.W.0007.150501T0046Z-150501T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT THU APR 30 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LOGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 715 PM MDT
* AT 645 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF STERLING...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STERLING AND ATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4072 10320 4062 10301 4044 10314 4056 10340
TIME...MOT...LOC 0045Z 305DEG 11KT 4061 10313
HAIL...1.00IN
WIND...60MPH
$$
MEIER2 follow-up statements
143
WWUS55 KBOU 010100
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
700 PM MDT THU APR 30 2015
COC075-010115-
/O.CON.KBOU.SV.W.0007.000000T0000Z-150501T0115Z/
LOGAN CO-
700 PM MDT THU APR 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTH CENTRAL LOGAN COUNTY...
AT 700 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
ATWOOD...OR 6 MILES SOUTH OF STERLING...MOVING SOUTH AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STERLING AND ATWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4064 10330 4064 10308 4049 10311 4046 10312
4053 10333 4062 10333
TIME...MOT...LOC 0100Z 355DEG 11KT 4056 10320
HAIL...1.00IN
WIND...60MPH
$$
MEIER902
WWUS55 KBOU 010112
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
712 PM MDT THU APR 30 2015
COC075-010120-
/O.EXP.KBOU.SV.W.0007.000000T0000Z-150501T0115Z/
LOGAN CO-
712 PM MDT THU APR 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOGAN COUNTY
WILL EXPIRE AT 715 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4064 10330 4064 10308 4049 10311 4046 10312
4053 10333 4062 10333
TIME...MOT...LOC 0109Z 305DEG 11KT 4056 10320
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:35 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 30, 3:35 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 335 PM MDT THU APR 30 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 335 PM MDT THU APR 30 2015 HAVE SEEN SCATTERED THUNDERSTORMS OVER WELD AND MORGAN COUNTIES SO FAR. ADDITIONAL SHOWERS SHOULD CONTINUE FOR A FEW MORE HOURS. THE MAIN COLD FRONT IS STILL UP IN SOUTHEAST WYOMING AND SHOULD MOVE ACROSS NORTHEAST COLORADO LATER THIS EVENING. GUSTY WINDS AT KCYS RIGHT NOW ARE MORE RELATED TO THUNDERSTORM OUTFLOW THAN THE MAIN COLD FRONT. SHOWERS DURING THE EVENING WILL COME TO AN END AS THE COLD FRONT MOVES INTO THE REGION. FOG AND STRATUS SHOULD DEVELOP LATE TONIGHT...BUT WITHOUT ANY HEAVY PRECIPITATION...DO NOT EXPECT PARTICULARLY LOW CEILINGS OR VISIBILITIES. MOISTURE AMOUNTS ARE FORECAST TO BE HIGHER ON FRIDAY ALONG WITH STRONGER VALUES OF CONVECTIVE AVAILABLE POTENTIAL ENERGY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN IN THE AFTERNOON. FLOW ALOFT WILL STILL BE WEAK IN GENERAL...BUT WITH SOME SOUTHEAST FLOW AT LOW LEVELS AND 20 TO 30 KNOTS OF NORTHWEST FLOW AT MID AND UPPER LEVELS...THERE MAY BE A LITTLE MORE ORGANIZATION TO THUNDERSTORMS THAT DEVELOP. SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE THE PRIMARY THREATS FROM THE AFTERNOON THUNDERSTORMS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 335 PM MDT THU APR 30 2015 MODELS HAVE THE UPPER RIDGE STILL AROUND BUT IT IS FLATTENING SOMEWHAT SATURDAY AND SATURDAY NIGHT. BY SUNDAY AND SUNDAY NIGHT ...THE FLOW ALOFT IS WEAK SOUTHWESTERLY WITH AN UPPER LOW PROGGED OVER THE SOUTHERN CALIFORNIA COAST AT 12Z MONDAY MORNING. THERE IS BENIGN SYNOPTIC SCALE ENERGY PROGGED FOR THE CWA THROUGH SUNDAY NIGHT. FOR THE BOUNDARY LAYER FLOW...NORMAL PATTERNS ARE EXPECTED FRIDAY NIGHT...WITH WEAK WINDS ON SATURDAY. NORMAL PATTERNS AGAIN SATURDAY NIGHT...THEN A WEAK COLD FRONT AND UPSLOPE ON SUNDAY. FOR MOISTURE...THERE IS SOME AROUND FRIDAY NIGHT...A BIT MORE FOR LATE DAY SATURDAY...WITH LATE DAY SUNDAY TO HAVE THE MOST. THERE IS LIMITED CAPE AROUND FRIDAY EVENING...MAINLY FOR THE FOOTHILLS AND PLAINS. THE CAPE IS A BIT HIGHER FOR MUCH OF THE CWA LATE DAY SATURDAY...THEN A BIT LESS LATE DAY SUNDAY. THE BOUNDARY LAYER DEW POINT PROGS SHOW 40S F FOR FRIDAY EVENING...THEN MID 30S TO MID 40S F LATE DAY SATURDAY...THEN BACK TO 40S F FOR SUNDAY. LAPSE RATES ON THE CROSS SECTIONS SHOW A STABLE LAYER OVER THE PLAINS FRIDAY EVENING...THEN STEEPER PROFILES BOTH LATE DAY SATURDAY AND LATE DAY SUNDAY. MODELS HAVE SOME MEASURABLE RAINFALL OVER MUCH OF THE CWA FRIDAY EVENING...SOMEWHAT LESS FOR LATE DAY SATURDAY... THEN A BIT MORE AGAIN FOR LATE DAY SUNDAY. WILL GO WITH MAINLY 20-40% POPS FOR THE LATE DAY/EARLY EVENING PERIODS....MAYBE A BIT HIGHER IN THE MOUNTAINS AND FOOTHILLS. FOR TEMPERATURES... SATURDAY'S HIGHS ARE 2-4 C WARMER THAN FRIDAY'S. SUNDAY'S HIGHS ARE 1-4 C COOLER THAN SATURDAY'S. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...MODELS HAVE AN UPPER CLOSED LOW TO PUSH EASTWARD ACROSS THE SOUTHWESTERN UNITED STATES MONDAY INTO TUESDAY. BY TUESDAY AFTERNOON...IT IS PROGGED OVER THE FOUR CORNERS AREA. THEN THERE IS A WEAK UPPER TROUGH OVER COLORADO INTO WEDNESDAY. THERE IS ANOTHER TROUGH TO PUSH INTO THE WESTERN U.S. WEDNESDAY NIGHT INTO NEXT WEEKEND. THE LATER DAYS LOOK PRETTY WET. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 335 PM MDT THU APR 30 2015 WILL BE WATCHING FOR SOME THUNDERSTORMS THIS EVENING...POSSIBLY DEVELOPING ALONG AN OUTFLOW BOUNDARY FROM CONVECTION UP IN WELD COUNTY. AFTER A FEW HOURS OF THUNDERSTORMS THIS EVENING...STRATUS CLOUDS ARE EXPECTED DURING THE EARLY MORNING HOURS. ADDITIONAL MOISTURE IS EXPECTED TO BE PRESENT FRIDAY AFTERNOON WHICH IS EXPECTED TO LEAD TO STORMS WITH HEAVIER PRECIPITATION RATES. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...RJK AVIATION...DANKERS
Hazardous weather outlook, Apr 30, 11:15 AM MDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1115 AM MDT THU APR 30 2015 COZ030>051-011715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1115 AM MDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGHER TERRAIN THIS AFTERNOON...THEN SPREAD OVER THE PLAINS FROM LATE AFTERNOON INTO THE EVENING HOURS. A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL ENHANCE THUNDERSTORM ACTIVITY THIS EVENING WITH THE POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. AFTER THE THUNDERSTORMS DIMINISH LATER TONIGHT...EXPECT LOW CLOUDS AND PATCHY FOG TO DEVELOP ALONG THE FRONT RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW CLOUDS AND PATCHY FOG ARE EXPECTED IN THE FOOTHILLS AND ADJACENT PLAINS FRIDAY MORNING. THIS COULD CREATE REDUCED VISIBILITIES DURING THE MORNING COMMUTE. TEMPERATURES WILL BE COOLER FRIDAY WITH AN INCREASE IN CONVECTIVE ACTIVITY IN THE AFTERNOON. A FEW SLIGHTLY STRONGER STORMS WILL BE POSSIBLE OVER THE FRONT RANGE AREA. THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE FROM FRIDAY THROUGH SUNDAY WITH GRADUALLY WARMING TEMPERATURES. MONDAY THROUGH WEDNESDAY WILL TURN COOLER AND WETTER AS A SYSTEM MOVES OUT OF THE SOUTHWESTERN UNITED STATES. THIS WILL BRING MORE SUBTROPICAL MOISTURE OVER THE REGION WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Apr 30, 6:27 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 627 PM MDT THU APR 30 2015 COZ048-010115- LOGAN COUNTY CO- 627 PM MDT THU APR 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN COUNTY UNTIL 715 PM MDT... AT 626 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST WEST OF STERLING...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STERLING...LOGAN CORNERS...ATWOOD AND PAWNEE PASS. LAT...LON 4056 10348 4074 10348 4072 10288 4044 10295 TIME...MOT...LOC 0026Z 282DEG 21KT 4063 10322 MEIER
Local storm report, Apr 30, 6:40 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
640 PM MDT THU APR 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 S STERLING 40.63N 103.21W
04/30/2015 M0.75 INCH LOGAN CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 6:27 PM MDT | Special Weather Statement | BOU | Logan | 48 min |
| May 1, 2:22 PM MDT | Special Weather Statement | BOU | Douglas | 53 min |
| May 1, 3:12 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.